Alert archive / Hawaii / High Surf Warnings in 2013
High Surf Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Apr 4, 2013, 10:15 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2013, 10:15 AM HST (20:15 UTC)
- Expired
- Apr 6, 2013, 3:33 AM HST
- In force
- 41 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517 WHHW40 PHFO 042015 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1015 AM HST THU APR 4 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF MAUI... .A POWERFUL NORTHWEST SWELL WILL BUILD THROUGH TONIGHT...AND PEAK BY FRIDAY...PRODUCING HAZARDOUS SURF ALONG EXPOSED NORTH AND WEST FACING SHORES. HIZ001>003-006>008-012-013-017-019-020-050915- /O.UPG.PHFO.SU.Y.0019.000000T0000Z-130407T0400Z/ /O.NEW.PHFO.SU.W.0007.130404T2015Z-130406T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1015 AM HST THU APR 4 2013 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... 20 TO 25. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 20 FEET. * TIMING...SPREADING FROM KAUAI TO OAHU AND MAUI COUNTY THIS AFTERNOON AND TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ018-050915- /O.NEW.PHFO.SU.Y.0020.130404T2015Z-130406T1600Z/ MAUI LEEWARD WEST- 1015 AM HST THU APR 4 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG WEST FACING SHORES OF MAUI...10 TO 15 FEET. * TIMING...BUILDING TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ BRAVENDER
6 follow-up statements
381 WHHW40 PHFO 050136 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST THU APR 4 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF MAUI AND NORTH FACING SHORES OF THE BIG ISLAND... .A POWERFUL NORTHWEST SWELL WILL BUILD THROUGH TONIGHT...AND PEAK BY FRIDAY...PRODUCING HAZARDOUS SURF ALONG EXPOSED NORTH AND WEST FACING SHORES. HIZ001>003-006>008-012-013-017-019-020-051445- /O.CON.PHFO.SU.W.0007.000000T0000Z-130406T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 336 PM HST THU APR 4 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 25. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 20 FEET. * TIMING...SPREADING FROM KAUAI AND OAHU TO MAUI COUNTY THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ025-051445- /O.EXA.PHFO.SU.Y.0020.000000T0000Z-130406T1600Z/ BIG ISLAND NORTH AND EAST- 336 PM HST THU APR 4 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG NORTH FACING SHORES OF THE BIG ISLAND...15 TO 20 FEET. * TIMING...BUILDING TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ018-051445- /O.CON.PHFO.SU.Y.0020.000000T0000Z-130406T1600Z/ MAUI LEEWARD WEST- 336 PM HST THU APR 4 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG WEST FACING SHORES OF MAUI...10 TO 15 FEET. * TIMING...BUILDING THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ BRAVENDER
301 WHHW40 PHFO 051328 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST FRI APR 5 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF MAUI AND NORTH FACING SHORES OF THE BIG ISLAND... .A POWERFUL NORTHWEST SWELL WILL PEAK TODAY...PRODUCING HAZARDOUS SURF ALONG EXPOSED NORTH AND WEST FACING SHORES. HIZ001>003-006>008-012-013-017-019-020-060230- /O.CON.PHFO.SU.W.0007.000000T0000Z-130406T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 328 AM HST FRI APR 5 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 25. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 20 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ018-025-060230- /O.CON.PHFO.SU.Y.0020.000000T0000Z-130406T1600Z/ MAUI LEEWARD WEST-BIG ISLAND NORTH AND EAST- 328 AM HST FRI APR 5 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG NORTH FACING SHORES OF THE BIG ISLAND...15 TO 20 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ MORRISON
169 WHHW40 PHFO 051745 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 743 AM HST FRI APR 5 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF MAUI AND NORTH FACING SHORES OF THE BIG ISLAND... .A POWERFUL NORTHWEST SWELL WILL PEAK TODAY...PRODUCING HAZARDOUS SURF ALONG EXPOSED NORTH AND WEST FACING SHORES. HIZ001>003-006>008-012-013-017-019-020-060700- /O.CON.PHFO.SU.W.0007.000000T0000Z-130406T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 743 AM HST FRI APR 5 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 25. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 20 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ018-025-060700- /O.COR.PHFO.SU.Y.0020.000000T0000Z-130406T1600Z/ MAUI LEEWARD WEST-BIG ISLAND NORTH AND EAST- 743 AM HST FRI APR 5 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG NORTH FACING SHORES OF THE BIG ISLAND...15 TO 20 FEET. SURF ALONG WEST FACING SHORES OF MAUI...8 TO 12 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ MORRISON/BURKE
886 WHHW40 PHFO 060131 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST FRI APR 5 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF MAUI AND NORTH FACING SHORES OF THE BIG ISLAND... .A POWERFUL NORTHWEST SWELL WILL PEAK THIS EVENING...PRODUCING HAZARDOUS SURF ALONG EXPOSED NORTH AND WEST FACING SHORES. THIS SWELL WILL GRADUALLY LOWER LATER TONIGHT AND SATURDAY. HIZ001>003-006>008-012-013-017-019-020-061445- /O.CON.PHFO.SU.W.0007.000000T0000Z-130406T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 331 PM HST FRI APR 5 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 25. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 20 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ018-025-061445- /O.CON.PHFO.SU.Y.0020.000000T0000Z-130406T1600Z/ MAUI LEEWARD WEST-BIG ISLAND NORTH AND EAST- 331 PM HST FRI APR 5 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG NORTH FACING SHORES OF THE BIG ISLAND...10 TO 15 FEET. SURF ALONG WEST FACING SHORES OF MAUI...8 TO 12 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BURKE
676 WHHW40 PHFO 060158 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST FRI APR 5 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF MAUI AND NORTH FACING SHORES OF THE BIG ISLAND... .A POWERFUL NORTHWEST SWELL WILL PEAK THIS EVENING...PRODUCING HAZARDOUS SURF ALONG EXPOSED NORTH AND WEST FACING SHORES. THIS SWELL WILL GRADUALLY LOWER LATER TONIGHT AND SATURDAY. HIZ001>003-006>008-012-013-017-019-020-061500- /O.COR.PHFO.SU.W.0007.000000T0000Z-130406T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 342 PM HST FRI APR 5 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 25 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 20 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ018-025-061500- /O.CON.PHFO.SU.Y.0020.000000T0000Z-130406T1600Z/ MAUI LEEWARD WEST-BIG ISLAND NORTH AND EAST- 342 PM HST FRI APR 5 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...ALONG NORTH FACING SHORES OF THE BIG ISLAND...10 TO 15 FEET. SURF ALONG WEST FACING SHORES OF MAUI...8 TO 12 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BURKE
756 WHHW40 PHFO 061333 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST SAT APR 6 2013 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A LARGE NORTHWEST SWELL WILL CONTINUE TO PRODUCE HAZARDOUS SURF ALONG EXPOSED NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS TODAY. HIZ001>003-006>008-012-013-017-019-020-070245- /O.CAN.PHFO.SU.W.0007.000000T0000Z-130406T1600Z/ /O.NEW.PHFO.SU.Y.0021.130406T1400Z-130407T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 333 AM HST SAT APR 6 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU... AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...14 TO 18 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...10 TO 14 FEET. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ018-025-061445- /O.CAN.PHFO.SU.Y.0020.000000T0000Z-130406T1600Z/ MAUI LEEWARD WEST-BIG ISLAND NORTH AND EAST- 333 AM HST SAT APR 6 2013 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. THE NORTHWEST SWELL HAS DIMINISHED OVERNIGHT. THEREFORE...THE HIGH SURF ADVISORY HAS BEEN CANCELLED FOR WEST MAUI AND THE NORTH FACING SHORES OF THE BIG ISLAND. $$ HOUSTON
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Apr 4, 10:00 AM HST, 15 minutes earlier.
Area forecast discussion, Apr 4, 10:00 AM HST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU APR 4 2013 .SYNOPSIS... LIGHT TRADE WINDS WILL CONTINUE THROUGH TONIGHT...THEN INCREASE ON FRIDAY AND SATURDAY. WINDS WILL TURN SOUTHEAST AND WEAKEN AGAIN EARLY NEXT WEEK. BRIEF SHOWERS WILL FAVOR WINDWARD AREAS MAINLY DURING THE NIGHT AND EARLY MORNING. LIGHT WINDS TODAY WILL ALLOW CLOUDS AND ISOLATED SHOWERS TO DEVELOP OVER LEEWARD AND INTERIOR AREAS DURING AFTERNOON. A LARGE NORTHWEST SWELL BUILDING THROUGH TONIGHT WILL BRING HAZARDOUS SURF TO NORTH AND WEST FACING SHORES THROUGH FRIDAY NIGHT. && .DISCUSSION... WATER VAPOR IMAGERY SHOWS NEARLY ZONAL FLOW WITH A BROAD RIDGE JUST WEST OF THE STATE...BETWEEN A BROAD TROUGH TO THE EAST AND A WEAK TROUGH WELL TO THE WEST. A 90KT WESTERLY UPPER LEVEL JET IS LOCATED JUST SOUTH OF THE STATE. AT THE SURFACE...A RIDGE IS LOCATED OVER THE NORTHERN OFFSHORE WATERS...ASSOCIATED WITH A WEAK HIGH FAR EAST NORTHEAST OF THE STATE. 12Z SOUNDINGS FROM LIHUE AND HILO SHOW INVERSIONS AROUND 7-8KFT...WITH PRECIPITABLE WATERS RANGING FROM 0.94 INCHES AT HILO TO 1.16 INCHES AT HILO. EARLY MORNING MIMIC TOTAL PRECIPITABLE WATER IMAGERY SHOWS HIGHER MOISTURE EXTENDING EAST OF THE BIG ISLAND. THE LIGHT PRESSURE GRADIENT WITH THE RIDGE JUST NORTH OF THE STATE ALLOWED LAND BREEZES TO DEVELOP OVERNIGHT...AND SEA BREEZES ARE EXPECTED FOR LEEWARD SECTIONS TODAY. IN THIS TYPE OF PATTERN... CLOUDS AND SHOWERS DEVELOP ACROSS INTERIOR/LEEWARD SECTIONS DURING THE AFTERNOON WHILE WINDWARD CLOUDS TYPICALLY DIMINISH OR CLEAR OUT ALTOGETHER. THE CURRENT FORECAST HAS THIS IN HAND...WITH MOSTLY CLOUDY CONDITIONS ACROSS LEEWARD SECTIONS BY AFTERNOON. LAND BREEZES WILL DEVELOP AGAIN TONIGHT ACROSS LEEWARD SECTION. TRADE WINDS WILL BE SLIGHTLY STRONGER TONIGHT THAN LAST NIGHT...AND DEWPOINT ARE A FEW DEGREES WARMER. THEREFORE...LOW TEMPERATURES ARE EXPECTED TO BE A COUPLE DEGREES WARMER THAN LAST NIGHT. ON FRIDAY AND SATURDAY...THE HIGH NORTHEAST OF THE STATE STRENGTHENS TO NEAR 1030MB AND REMAINS NEARLY STATIONARY. TRADE WINDS OVER THE STATE WILL RESPOND BY INCREASING TO MODERATE TO FRESH SPEEDS FRIDAY...AND REMAINING THAT WAY THROUGH SATURDAY. GIVEN THE LOCATION OF THE LOW...THE TRADE WIND DIRECTION WILL BE MORE DUE EASTERLY THAN IS TYPICAL. FORECAST SOUNDINGS AND CROSS SECTIONS SHOW LOW INVERSIONS AND LIMITED LOW-LEVEL MOISTURE...WITH SLIGHTLY HIGHER VALUES OVER THE EASTERN HALF OF THE STATE. THE INCREASED TRADES WILL FOCUS THE LIMITED MOISTURE OVER WINDWARD SLOPES...WITH BRIEF SHOWERS FAVORING NIGHTS AND MORNINGS. FOR SUNDAY INTO EARLY NEXT WEEK...THE SURFACE HIGH SLOWLY DRIFTS EASTWARD AS A FRONT APPROACHES FROM THE WEST. THERE ARE DIFFERENCES BETWEEN THE GFS/ECMWF/NAVGEM WITH RESPECT TO THE LOW THAT DEVELOPS AND TRACKS NORTH OF THE STATE. THE 12Z GFS AND ECMWF ARE IN BETTER AGREEMENT THAN EARLIER RUNS...BUT THE ECMWF IS STILL SLOWER AND STRONGER AS THE SYSTEM TRACKS NORTHEASTWARD. CLOSER TO THE ISLANDS...THE GFS IS STRONGER THAN THE ECMWF WITH THE FRONT THAT MOVES IN FROM THE NORTHWEST...WHICH DOES NOT SEEM AS LIKELY GIVEN THE UPPER LEVEL PATTERN WITH ENERGY STAYING WELL NORTH OF THE AREA. EVEN THE WEAKER BOUNDARY WILL DISPLACE THE RIDGE SOUTHWARD...AND CAUSE WINDS TO VEER TO THE EAST-SOUTHEAST. WHILE THE GRADIENT MAY MAINTAIN ITS STRENGTH...THE SMALLER ISLANDS MAY BE BLOCKED BY THE BIG ISLAND AND CONSEQUENTLY SEE LIGHTER WINDS WITH LOCAL LAND AND SEA BREEZE CIRCULATIONS. CONDITIONS SHOULD REMAIN DRY AND STABLE... LEADING TO RAINFALL CHANCES WELL BELOW NORMAL FROM SUNDAY INTO MONDAY. BY THE MIDDLE OF THE WEEK...LOCAL DIFFERENCES BETWEEN THE GFS AND ECMWF CONTINUE TO INCREASE. THE GFS HOLDS ONTO THE FRONT THAT IS STALLED JUST OUTSIDE OF THE OFFSHORE WATERS...LIFTING IT NORTHWARD SLOWLY AND KEEPING SOUTHEASTERLY FLOW ACROSS THE ISLANDS FOR LONGER. THE ECMWF...WHICH WAS NOT AS STRONG WITH THE FRONT INITIALLY... WEAKENS IT FURTHER AND LIFTS IT NORTHWARD FASTER THAN THE GFS. THIS RETURNS MORE TYPICAL TRADE WINDS TO THE ISLANDS. IN ADDITION TO THE EARLIER PREFERENCE TOWARD THE ECMWF SOLUTION...IT IS ALSO MORE IN LINE WITH CLIMATOLOGY. THE CURRENT FORECAST IS GEARED MORE TOWARD THE ECMWF SOLUTION. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THROUGH 18Z FRIDAY. ISOLATED MVFR WILL BE POSSIBLE THIS AFTERNOON OVER MOUNTAIN AND INTERIOR SECTIONS OF THE ISLANDS AS SEA BREEZES ARE EXPECTED. && .MARINE... A POWERFUL NORTHWEST SWELL REACHED BUOY 51101 NW OF KAUAI OVERNIGHT...AND CONTINUES TO BUILD THIS MORNING. LONG-PERIOD FORERUNNERS ALSO REACHED THE WAIMEA BUOY EARLY THIS MORNING. LIFEGUARDS ON KAUAI REPORTED SURF UP TO 25 FEET...AND WE HAVE UPGRADE THE HIGH SURF ADVISORY TO A WARNING. SURF WILL CONTINUE TO BUILD ACROSS THE REST OF THE STATE THIS AFTERNOON AND EVENING. WITH THE SWELL AT BUOY 51101 STILL ON ITS WAY UP...THE PEAK SHOULD ARRIVE TONIGHT...WHICH IS IN LINE WITH THE 12Z WAVEWATCH III GUIDANCE. COMBINED SEAS ARE EXPECTED TO EXCEED 10 FEET TONIGHT THROUGH FRIDAY NIGHT...PRIMARILY DUE TO THE NORTHWEST SWELL. THIS WILL NECESSITATE THE ISSUANCE OF A SMALL CRAFT ADVISORY /SCA/ THIS AFTERNOON FOR MOST COASTAL WATERS. INCREASING TRADE WINDS MAY EXCEED 25 KT IN THE WINDIER MARINE ZONES AROUND MAUI AND THE BIG ISLAND THIS WEEKEND... WHICH WOULD ALSO REQUIRE THE ISSUANCE OF AN SCA. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 AM HST SATURDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI. HIGH SURF ADVISORY UNTIL 6 AM HST SATURDAY FOR WEST FACING SHORES OF MAUI. && PUBLIC/MARINE...BRAVENDER AVIATION...EVANS/BURKE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:20 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 19 hr |
| Apr 4, 10:15 AM HST | High Surf Advisory | HFO | Kalawao | 41 hr |
Nearby
High Surf Warnings in Hawaii, 2013Every high surf warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.